Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor - how best to come off it SunnyGirl

Posted by SLS on August 8, 2003, at 14:51:40

In reply to Re: Effexor - how best to come off it, posted by SunnyGirl on August 7, 2003, at 10:12:42

> a couple of questions: what kind of side effects/symptoms of withdrawal did you notice doing this?


Hi.

For me, withdrawal symptoms included nervousness and "brain-zaps". They are part of a syndrome that is outlined at the bottom of this post. These things disappear completely once you make it through the withdrawal period, which if done correctly, should not take any more that two weeks.

> How intense were they?

I never let them get intense. Whenever I felt withdrawal symptoms coming on, I would take a small dose of the medication. I would either bite off smaller and smaller pieces of the immediate-release version tablet or open a capsule of the XR version and take smaller and smaller amounts of the granules. This ends up being a more precise weaning schedule. I have also used this method to withdraw from benzodiazepines. Allowing the withdrawal symptoms to begin to appear before dosing allows for weaning as quickly as possible. It usually takes 15 minutes or so after dosing to relieve the symptoms. I pretty much just winged it and dosed on-the-fly. It worked well for me. I found that the granules found inside the capsules were not terribly bitter. I just sprinkled them on my tongue and washed it down with some water. It might be easier to work with the tablets, though.


- Scott

-----------------------------------------------------------------

SSRI Withdrawal Syndrome

The following criteria define the SSRI (or venlafaxine) withdrawal syndrome:

Criterion A: A course of treatment in which an SSRI (or vanlafaxine) is stopped or interrupted or the dose is reduced after a period of 4 weeks or more.


Criterion B: Two or more of the following symptoms develop within 1 to 10 days of criterion A (except for fluoxetine in which case the symptoms must develop within 28 days):


(a) dizziness or light headedness
(b) nausea and/or vomiting
(c) headaches
(d) lethargy
(e) anxiety and/or agitation
(f) tingling (parasthesias), numbness or "electric" shock-like sensations
(g) tremors
(h) sweating
(i)insomnia
(j) irritability
(k) vertigo (dizziness)
(l) diarrhea


Criterion C: The symptoms of criterion B cause clinically significant distress or impairment in social, occupational, or other important areas of functioning.


Criterion D: The symptoms are not due to a general medical condition or the direct physiological effects of another substance (e.g., a medication or a drug of misuse) that has been recently commenced, stopped, or altered in dosage.


Criterion E: The disorder is not better accounted for by an exacerbation/ relapse/recurrence of the psychiatric disorder for which the SSRI was prescribed.


Adapted from:
Haddad PM The SSRI discontinuation syndrome: literature review and provisional diagnostic criteria. Presented at: XXIst Collegium Internationale Neuro-Psychopharmacologicum Congress. July 12-16, 1998; Glasgow, Scotland. Reprinted in International Drug Therapy Newsletter. 1998, 33,

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:248549
URL: http://www.dr-bob.org/babble/20030807/msgs/249358.html